Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 25, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 22, 2005, 4:42 PM MDT for Laramie County, Wyoming. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2005, 4:42 PM MDT (22:42 UTC)
- Expired
- May 22, 2005, 5:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 59 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 222243 SVRCYS WYC021-222315- /O.NEW.KCYS.SV.W.0025.050522T2242Z-050522T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 442 PM MDT SUN MAY 22 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 515 PM MDT * AT 437 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 9 MILES SOUTH OF THE MERIDEN REST AREA...OR ABOUT 32 MILES NORTHEAST OF CHEYENNE...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ALBIN BY 510 PM MDT LAT...LON 4156 10438 4135 10431 4134 10408 4156 10407 $$ RE
2 follow-up statements
000 WWUS55 KCYS 222302 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 501 PM MDT SUN MAY 22 2005 WYC021-222315- /O.CON.KCYS.SV.W.0025.000000T0000Z-050522T2315Z/ LARAMIE WY- 501 PM MDT SUN MAY 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 515 PM MDT FOR NORTHEASTERN LARAMIE COUNTY... AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED VERY NEAR ALBIN...OR ABOUT 35 MILES NORTHEAST OF CHEYENNE...MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ALBIN BY 505 PM MDT LAT...LON 4156 10438 4135 10431 4134 10408 4156 10407 $$ RE
000 WWUS55 KCYS 222315 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 514 PM MDT SUN MAY 22 2005 WYC021-222324- /O.CAN.KCYS.SV.W.0025.000000T0000Z-050522T2315Z/ LARAMIE WY- 514 PM MDT SUN MAY 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LARAMIE COUNTY IS CANCELED... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED EAST INTO THE NEBRASKA PANHANDLE. LAT...LON 4156 10438 4135 10431 4134 10408 4156 10407 $$ RE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:30 PM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 22, 2:30 PM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 230 PM MDT SUN MAY 22 2005 .SHORT TERM...TONIGHT...WITH OROGRAPHIC INFLUENCES AND LOW LEVEL CONVERGENCE ALONG THE ERN SLOPES OF THE MTNS...EXPECT SCATTERED TSTMS TO DEVELOP THIS AFTERNOON ALONG THE ERN SLOPES OF THE LARAMIE RANGE IN CLOSE PROXIMITY TO THE 850/700 MB THETA-E RIDGE AXII. TSTMS SHOULD DISSIPATE BY MID EVENING WITH LIMITED LARGE SCALE FORCING. A FEW STORMS MAY BE STRONG TO SEVERE NEAR THE CO STATE LINE PER SHEAR/BUOYANCY PARAMETERS. MON...THE RIDGE FLATTENS ACROSS WY AS A SHORTWAVE TROF MOVES ACROSS DURING PEAK HEATING. A COLD FRONT WILL PROGRESS SOUTHWARD ACROSS THE LOWER ELEVATIONS EAST OF THE LARAMIE RANGE. CAPPING INVERSION (WARM MID LEVEL TEMPERATURES) WILL LIMIT TSTM COVERAGE WEST OF THE LARAMIE RANGE. ELSEWHERE...SCATTERED TSTMS WILL DEVELOP IN THE AFTERNOON WITH FRONTAL FORCING COMBINED WITH ADEQUATE LOW/MID LEVEL MOISTURE (INSTABILITY). COVERAGE OF STORMS WILL BE GREATER ACROSS OUR NRN/ERN ZONES WHERE LOW LEVEL MOISTURE WILL BE MORE PREVALENT AS DEPICTED BY 850/700 MB THETA-E RIDGE AXII LOCATIONS. RUBIN .LONG TERM...MONDAY NIGHT THROUGH THURSDAY...SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST ON THE PLAINS MONDAY NIGHT. INSTABILITY REMAINS OVER THE FAR SOUTHERN PORTION OF THE CWA DURING THE EVENING...THEN UPSLOPE FLOW CONTINUES. BELIEVE GFS SUFFERING FROM CONVECTIVE FEEDBACK WITH PRECIPITATION BULLSEYE IN THE NEBRASKA PANHANDLE MONDAY NIGHT. ON TUESDAY THE BOUNDARY PULLS OUT OF THE WESTERN CWA BUT HANGS UP ALONG THE LARAMIE RANGE. LOW LEVEL MOISTURE AND CONVERGENCE AID IN DESTABILIZTION AND SCATTERED THUNDERSTORMS AGAIN POSSIBLE TUESDAY AFTERNOON AND EVENING. NEXT SHORT WAVE TROF MOVING THROUGH THE NORTHERN PLAINS WEDNESDAY. ASSOCIATED COLD FRONT MOVES THROUGH THE CWA WEDNESDAY EVENING. UPSLOPE FLOW PERSISTS ON THE PLAINS THROUGH THURSDAY. COOLER TEMPERATURES...ESPECIALLY ON THE PLAINS EXPECTED THURSDAY. DRYING FROM NORTH TO SOUTH THURSDAY AS SURFACE HIGH PRESSURE BUILDS OVER WYOMING. THURSDAY NIGHT THROUGH SUNDAY...NW FLOW ALOFT IN RESPONSE TO WESTERN CONUS RIDGE AND CENTRAL/EASTERN US TROUGH. RIDGE AXIS SLOWLY MIGRATES EASTWARD THROUGH THE WEEKEND. SURFACE HIGH PRESSURE SLIDING DOWN ALONG THE FRONT RANGE WILL PROVIDE RETURN FLOW/WEAK EASTERLY WINDS...AND THE THREAT OF -TSRA EACH AFTERNOON IN THE SNOWY/SIERRA MADRES AND ESPECIALLY EAST/SOUTH OF THE LARAMIE RANGE...ALBEIT ISOLATED IN NATURE. THICKNESSES WILL SUPPORT ABOVE NORMAL TEMPS AS THIS EARLY SUMMER PATTERN CONTINUES INTO EARLY NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && STARK/DEMKO
Hazardous weather outlook, May 22, 10:43 AM MDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1043 AM MDT SUN MAY 22 2005 NEZ001>003-019>021-054-055-WYZ059>070-231645- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1043 AM MDT SUN MAY 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS THE EASTERN SLOPES OF THE LARAMIE RANGE AND WILL MOVE EASTWARD ACROSS THE PLAINS EAST OF THE MOUNTAINS THROUGH MID EVENING BEFORE DISSIPATING. A FEW STORMS MAY BECOME SEVERE...PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL UP TO NICKEL SIZE. THE STRONGEST STORMS WILL OCCUR NEAR THE COLORADO-WYOMING STATE LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A CHANCE OF THUNDERSTORMS EXISTS MONDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY BE SEVERE ACROSS THE WESTERN NEBRASKA PANHANDLE. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TUESDAY...WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RUBIN
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.